Skip to main content Accessibility help
×
Home

SUBGROUPS OF FRACTIONAL DIMENSION IN NILPOTENT OR SOLVABLE LIE GROUPS

  • Nicolas de Saxcé (a1)

Abstract

We construct dense Borel measurable subgroups of Lie groups of intermediate Hausdorff dimension. In particular, we generalize the Erdős–Volkmann construction [Additive Gruppen mit vorgegebener Hausdorffscher Dimension, J. Reine Angew. Math. 221 (1966), 203–208], showing that any nilpotent $\sigma $ -compact Lie group $N$ admits dense Borel subgroups of arbitrary dimension between zero and $\dim N$ . In algebraic groups defined over a finite extension of the rationals, using diophantine properties of algebraic numbers, we are also able to construct dense subgroups of arbitrary dimension, but the general case remains open. In particular, we raise the following question: does there exist a measurable proper subgroup of $ \mathbb{R} $ of positive Hausdorff dimension which is stable under multiplication by a transcendental number? Subgroups of nilpotent $p$ -adic analytic groups are also discussed.

Copyright

References

Hide All
1.Abercrombie, A. G., Subgroups and subrings of profinite rings. Math. Proc. Cambridge Philos. Soc. 116 (1994), 209222.
2.Borel, A., Linear Algebraic Groups, 2nd edn. (Graduate Texts in Mathematics 126), Springer (New York, NY, 1991).
3.Breuillard, E., Green, B. J. and Tao, T., Approximate subgroups of linear groups. Geom. Funct. Anal. 21 (2011), 774819.
4.Breuillard, E., Green, B. J. and Tao, T., The structure of approximate subgroups. Publ. Math. Inst. Hautes Études Sci. 116 (2012), 115221.
5.Corwin, L. and Greenleaf, F. P., Representations of Nilpotent Lie Groups and their Applications, Part I, Basic Theory and Examples, Cambridge University Press (1990).
6.Erdős, P. and Volkmann, K. J., Additive Gruppen mit vorgegebener Hausdorffscher Dimension. J. Reine Angew. Math. 221 (1966), 203208.
7.Falconer, K. J., Fractal Geometry, 2nd edn. (Mathematical foundations and applications), John Wiley & Sons (Hoboken, NJ, 2003).
8.Platonov, V. and Rapinchuk, A, Algebraic Groups and Number Theory (Pure and Applied Mathematics 139), Academic Press (Boston, MA, 1994).
9.Raghunathan, M. S., Discrete Subgroups of Lie Groups (Ergebnisse der Mathematik und ihrer Grenzgebiete 68), Springer (1972).
10.de Saxcé, N., Sous-groupes boréliens des groupes de Lie. Doctoral Thesis, Université Paris Sud (11), 2012.
11.de Saxcé, N., Trou dimensionnel dans les groupes de Lie simples compacts via les séries de Fourier. J. Anal. Math. (to appear).
12.Serre, J.-P., Lie Algebras and Lie groups: 1964 Lectures given at Harvard University, 2nd edn. (Lecture Notes in Mathematics 1500), Springer (Berlin, 1992).
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

MSC classification

SUBGROUPS OF FRACTIONAL DIMENSION IN NILPOTENT OR SOLVABLE LIE GROUPS

  • Nicolas de Saxcé (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed